Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Guam

December 27, 2021

NWS Guam issued this small craft advisory at Dec 27, 2021, 2:04 PM CST. It took effect at Dec 28, 2021, 2:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2021, 2:04 PM CST (20:04 UTC)
In effect from
Dec 28, 2021, 2:00 AM CST
Expired
Dec 29, 2021, 2:00 PM CST
In force
36 hr
Issued by
NWS Guam

The text

As transmitted.

539 
WHGM70 PGUM 272004
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
604 AM ChST Tue Dec 28 2021

PMZ151>154-280900-
/O.NEW.PGUM.SC.Y.0024.211228T0800Z-211229T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
604 AM ChST Tue Dec 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CHST THURSDAY...

* WHAT...Northeast winds around 20 kt with gusts up to 30 kt and 
  seas 8 to 11 feet expected.

* WHERE...Marianas Coastal Waters.

* WHEN...From 6 PM this evening to 6 AM ChST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Ziobro
3 follow-up statements
734 
WHGM70 PGUM 280713
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
513 PM ChST Tue Dec 28 2021

PMZ151>154-282100-
/O.CON.PGUM.SC.Y.0024.211228T0800Z-211229T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
513 PM ChST Tue Dec 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM THURSDAY...

* WHAT...Northeast winds 20 to 25 kt and seas 8 to 11 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Through 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Aydlett
435 
WHGM70 PGUM 282002
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
602 AM ChST Wed Dec 29 2021

PMZ151>154-290900-
/O.CON.PGUM.SC.Y.0024.000000T0000Z-211229T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
602 AM ChST Wed Dec 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
THURSDAY...

* WHAT...Northeast winds 20 to 25 kt and seas 8 to 11 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM ChST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Ziobro
466 
WHGM70 PGUM 290600
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
400 PM ChST Wed Dec 29 2021

PMZ151>154-292000-
/O.CON.PGUM.SC.Y.0024.000000T0000Z-211229T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
400 PM ChST Wed Dec 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM THURSDAY...

* WHAT...Northeast winds 15 to 25 kt and seas 8 to 10 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Aydlett

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 1:20 AM CST, 12 hours 44 minutes earlier.

Area forecast discussion, Dec 27, 1:20 AM CST, 12 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
520 PM ChST Mon Dec 27 2021

.Marianas Synopsis...
The Marianas remain perched between a shear line along 10N and
another shear line about 250 miles northwest of Saipan. A small
cluster of trade-wind showers is seen east of Rota and Guam. Latest
altimetry and buoy data show seas around 7 feet.

&&

.Discussion...
The patch of showers just to the east is expected to pass over Guam
and Rota this evening, but ultimately amount to little rainfall
accumulation. A dry pattern will otherwise continue into late week as
a series of shear lines drop closer to the region. The first, now 250
miles NW of Saipan, is expected to stall just north of Saipan around
midweek with showers remaining closer to Anatahan. Stronger winds are
expected across the Marianas Tue night through Thu before subsiding.
Later on next weekend, another shear line is expected to drop farther
south, bringing stronger winds and increasing showers to the
Marianas.

&&

.Marine...
Combined seas of 7 feet will climb to between 8 and 10 feet Tuesday
night as winds, north-northwest swell, and trade-wind swell increase.
Increasing winds and seas are expected to become hazardous for small
craft Tuesday night and continue through Wednesday night before
briefly subsiding late week. Likewise, surf along north, east, and
west facing reefs will climb Tuesday night, becoming hazardous along
north and west for a day or so. This will cause the rip current risk
to become high. Surf and sea conditions will subside late week only
to increase again over the New Year's weekend.

&&

.Fire weather...
The fire danger remains in the moderate category, but the continued
absence of wetting rains will allow the KBDI to soon climb into the
high category. The combination of continued dry and breezy weather
will allow fuels to continue their drying. As it is, even with a
moderate fire danger, some brushfires are possible.

&&

.Eastern Micronesia...
Satellite shows one shear line along about 10N and another more
diffuse shear line over Majuro and south of Kosrae. Models take
these two features and merge them Wednesday and Thursday as high
pressure up north pushes them south of the forecast locations. For
Kosrae, this should result in scattered showers late tonight and Tue
morning, while at Majuro the scattered showers are already moving
in, and should persist through Tue morning as well. Once the combined
shear lines are pushed south, dry weather will set in across Kosrae
and Majuro, with only isolated showers Tuesday night through
Saturday. Pohnpei, meanwhile, escapes any effects from either shear
line, and will remain quite dry through Saturday as the mid-levels
remain extremely dry.

Trade winds are expected to be moderate tonight, but should become
moderate to fresh for Pohnpei and Kosrae Tuesday through Saturday,
while at Majuro moderate to fresh trades are expected to decrease to
moderate by Thursday. Combined seas should range mainly from 7 to 8
feet the entire period. At Pohnpei and Kosrae, the dominant north
swell component will keep hazardous surf going through Tuesday along
north facing reefs, after which north swell swings around to the
northeast and decreases slightly. This would likely end high surf
for Pohnpei by Tuesday evening. High surf should also end for Kosrae
along north facing reefs, but as swell becomes more northeast or
ENE, high surf may develop along east facing reefs, due to the 8-ft
high surf criterion for Kosrae's eastern shores.

&&

.Western Micronesia...
Satellite shows that the shear line along 10N in eastern Micronesia
extends westward all the way to 132E, and has quite a bit of
convection flaring along its length, especially around Palau and
Yap. Thunderstorms dropped over 2 inches of rain on Koror this
morning, and GFS and ECMWF agree on a continued wet pattern of
showers and a few thunderstorms through Thursday. Yap should also
see scattered showers tonight and Tuesday morning near the northern
fringe of the active area. Have also left scattered showers in for
Yap Wed and Wed night, with the band of rain hanging close by to the
south, but that remains uncertain. Out at Chuuk, a dry pattern will
persist as very dry mid-level air limits Chuuk to isolated showers.

Trades will be moderate to fresh across the region most of the next
5 days, with combined seas as high as 9 feet at times for Yap and
Koror Tuesday through Wednesday, and up to 8 feet for Chuuk.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.
&&

Marianas: Aydlett
Micronesia: Middlebrooke

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:04 PM CSTRip Current StatementGUM45 hr

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.